Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 28, 2021Hamilton County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 28, 2021, 6:33 PM EDT for Hamilton County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 6:33 PM EDT (22:33 UTC)
Expired
Jun 28, 2021, 7:00 PM EDT
In force
27 min
Issued by
NWS Indianapolis, IN

County Hamilton County, IN

The radar

The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WWUS83 KIND 282233
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
633 PM EDT Mon Jun 28 2021

INZ039-040-282300-
Madison-Hamilton-
633 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND EASTERN
HAMILTON COUNTIES...

At 633 PM EDT, a strong thunderstorm was located near Noblesville, or
13 miles west of Anderson, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Anderson, Fishers, Noblesville, Lapel, Edgewood and River Forest. 

This includes Interstate 69 between mile markers 209 and 212.
 
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4012 8571 3996 8591 4003 8603 4022 8594
TIME...MOT...LOC 2233Z 211DEG 18KT 4004 8594 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:23 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 28, 6:23 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
623 PM EDT Mon Jun 28 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday night)
Issued at 300 PM EDT Mon Jun 28 2021

Another afternoon with isolated to scattered thunderstorms ongoing
in the stagnant warm and humid airmass in place across the area.
Expect convective activity to continue into the evening then wane
for the most part overnight, although some slight activity may
linger northwest overnight nearer the frontal zone to our north and
west. CAMs suggest most of this activity will remain out of the area
but cannot entirely justify a dry forecast over the entire area.

Looks as though the pattern may finally begin to slowly shift late
tomorrow into tomorrow night as the ridge begins to retreat and
modest height falls begin across the area. Ample instability will be
present across the area, although shear will remain weak, and severe
potential will likely be limited to a few pulse type gusty wind
producers, primarily north nearest the upper level support.

Will have to carry a bit higher pops into the overnight tomorrow
night than in recent nights as the frontal zone makes a closer
approach, but with the loss of daytime heating any storms will be
primarily heavy rain producers with a localized flooding threat at
best.

Temperatures look to remain roughly steady state until the front
gets into the area beyond the short term, and blend largely reflects
this with only some minor tweaks necessary.

&&

.Long Term...(Wednesday through Monday)
Issued at 300 PM EDT Mon Jun 28 2021

An upper level trough will move into the area through the end of the
week. At the surface, a front will slowly move through the area
during the same time frame. Plentiful moisture will continue along
and ahead of the surface front, with precipitable water values of
1.5 to 2 inches. The combination of forcing from the trough and
front and the moisture will lead to high PoPs at times Wednesday and
Thursday. Locally heavy rain will remain a threat then.

Questions then remain with the potential development of an upper low
for the holiday weekend. GFS and Canadian both develop an upper low,
but the GFS is much farther west with it. Even the GEFS mean briefly
develops an upper low over the area. Meanwhile the ECMWF is more
progressive and moves the upper trough east of the area.

Given the high uncertainty in the development of the pattern, will
just keep some low PoPs in each day through the holiday weekend.
PoPs will be most widespread in the afternoon hours.

With the passage of the cold front and with an upper trough/upper
low around, temperatures will be below normal for much of the period.

&&

.Aviation...(00Z TAF Issuance)
Issued at 622 PM EDT Mon Jun 28 2021

IMPACTS:

* Isolated to scattered thunderstorms through the evening.

* Brief MVFR or worse conditions in thunderstorms mainly after 20z
  Tuesday.

DISCUSSION: Although there could be a few storms around tonight,
chances too low to put in the TAFs. Better chance of storms late
Tuesday afternoon as convective temperatures are once again reached.
VFR conditions to dominate except perhaps at times in thunderstorms,
when brief MVFR or worse conditions are possible.

Winds will be 180 to 220 degrees less than 10 knots.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...Nield
Long Term...50
Aviation...MK
Hazardous weather outlook, Jun 28, 3:27 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Mon Jun 28 2021

INZ021-028>031-035>049-051>057-060>065-067>072-291930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
327 PM EDT Mon Jun 28 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms can be expected through the
evening hours. Heavy rain and localized flooding will be the primary
threats with a few of the stronger storms producing gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periodic chances for showers and thunderstorms will continue through
much of the rest of the week with the greatest coverage of storms
coming most likely on Wednesday and Thursday. Storms will produce
heavy rainfall and may be strong at times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 28, 5:00 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
500 PM EDT Mon Jun 28 2021

INZ055-282130-
Johnson-
500 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON COUNTY...

At 500 PM EDT, a strong thunderstorm was located near Franklin, or 18
miles west of Shelbyville, moving north at 25 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Greenwood, Franklin, New Whiteland, Whiteland, Bargersville, Princes
Lakes and Trafalgar.

This includes Interstate 65 between mile markers 85 and 100.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3935 8600 3934 8607 3938 8623 3964 8616
      3964 8613 3962 8595 3948 8595
TIME...MOT...LOC 2100Z 189DEG 20KT 3945 8610

CP
Special weather statement, Jun 28, 5:21 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
521 PM EDT Mon Jun 28 2021

INZ047-282145-
Marion-
521 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MARION COUNTY...

At 520 PM EDT, a strong thunderstorm was located near Speedway, or
near Indianapolis, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Fishers, Speedway, Meridian Hills, Rocky Ripple,
Williams Creek, Wynnedale, Spring Hill, Crows Nest, North Crows Nest,
Monument Circle, Castleton, Indiana State Fairgrounds and Broad
Ripple.

This includes the following highways...
 Interstate 65 between mile markers 113 and 123.
 Interstate 70 between mile markers 73 and 79.
 Interstate 74 between mile markers 72 and 73.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3969 8621 3974 8633 3992 8627 3993 8603
TIME...MOT...LOC 2120Z 203DEG 16KT 3975 8627

CP
Special weather statement, Jun 28, 5:31 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
531 PM EDT Mon Jun 28 2021

INZ047-048-055-282200-
Johnson-Hancock-Marion-
531 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HANCOCK...
NORTHEASTERN JOHNSON AND SOUTHEASTERN MARION COUNTIES...

At 530 PM EDT, a strong thunderstorm was located over Beech Grove, or
near Indianapolis, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Greenwood, Lawrence, Beech Grove, Southport,
Cumberland, Warren Park, Homecroft and Monument Circle.

This includes the following highways...
 Interstate 65 between mile markers 98 and 112.
 Interstate 70 between mile markers 80 and 94.
 Interstate 74 between mile markers 93 and 100.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3970 8593 3970 8595 3966 8595 3957 8602
      3964 8624 3986 8610 3979 8586
TIME...MOT...LOC 2130Z 204DEG 16KT 3969 8609

CP
Special weather statement, Jun 28, 5:46 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Mon Jun 28 2021

INZ039-047-282215-
Hamilton-Marion-
546 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES...

At 546 PM EDT, a strong thunderstorm was located near Zionsville, or
8 miles northwest of Indianapolis, moving north at 10 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Indianapolis, Carmel, Meridian Hills, Rocky Ripple, Williams Creek,
Wynnedale, Spring Hill, Crows Nest and North Crows Nest.

This includes Interstate 65 between mile markers 118 and 122.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3997 8610 3982 8619 3983 8627 3992 8627
      3993 8624 3998 8624
TIME...MOT...LOC 2146Z 197DEG 7KT 3988 8622

CP
Special weather statement, Jun 28, 6:12 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
612 PM EDT Mon Jun 28 2021

INZ062-063-070-071-282245-
Brown-Lawrence-Jackson-Monroe-
612 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONROE...
SOUTHWESTERN BROWN...NORTHEASTERN LAWRENCE AND NORTHWESTERN JACKSON
COUNTIES...

At 612 PM EDT, a strong thunderstorm was located 11 miles northeast
of Bedford, moving north at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Elkinsville, Kurtz, Heltonville, Charles Deam Wilderness and Norman.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3888 8622 3890 8640 3908 8641 3908 8617
TIME...MOT...LOC 2212Z 186DEG 7KT 3895 8630

CP
Special weather statement, Jun 28, 6:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
633 PM EDT Mon Jun 28 2021

INZ039-040-282300-
Madison-Hamilton-
633 PM EDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND EASTERN
HAMILTON COUNTIES...

At 633 PM EDT, a strong thunderstorm was located near Noblesville, or
13 miles west of Anderson, moving northeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Anderson, Fishers, Noblesville, Lapel, Edgewood and River Forest.

This includes Interstate 69 between mile markers 209 and 212.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4012 8571 3996 8591 4003 8603 4022 8594
TIME...MOT...LOC 2233Z 211DEG 18KT 4004 8594

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:27 PM EDTSpecial Weather StatementINDCarroll18 min
Jun 27, 8:42 PM EDTAreal Flood AdvisoryINDCarroll, Fountain, Tippecanoe, Warren6 hr
Jun 27, 8:46 PM EDTAreal Flood AdvisoryINDParke, Vermillion, Vigo6 hr
Jun 27, 8:52 PM EDTSpecial Weather StatementINDMarion23 min
Jun 27, 9:03 PM EDTSpecial Weather StatementINDBoone, Clinton42 min
Jun 27, 9:15 PM EDTSevere Thunderstorm WarningINDMarion30 min
Jun 27, 9:25 PM EDTSpecial Weather StatementINDParke35 min
Jun 27, 9:37 PM EDTSpecial Weather StatementINDHoward23 min
Jun 27, 9:40 PM EDTSpecial Weather StatementINDHamilton35 min
Jun 27, 10:14 PM EDTSpecial Weather StatementINDTipton31 min
Jun 28, 10:38 AM EDTRiver Flood WarningINDSullivan, Vigo6 days
Jun 28, 10:38 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo62 hr
Jun 28, 10:38 AM EDTRiver Flood WarningINDKnox, Sullivan8 days
Jun 28, 10:38 AM EDTRiver Flood WarningINDKnox, Sullivan8 days
Jun 28, 4:27 PM EDTSpecial Weather StatementINDBrown33 min
Jun 28, 5:00 PM EDTSpecial Weather StatementINDJohnson30 min
Jun 28, 5:21 PM EDTSpecial Weather StatementINDMarion24 min
Jun 28, 5:31 PM EDTSpecial Weather StatementINDMarion29 min
Jun 28, 5:46 PM EDTSpecial Weather StatementINDMarion29 min
Jun 28, 6:12 PM EDTSpecial Weather StatementINDJackson33 min
Jun 28, 6:41 PM EDTSpecial Weather StatementINDMonroe34 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.